Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 203, NWS Shreveport, LA

June 23, 2017Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 23, 2017, 8:11 PM CDT for Sevier County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2017, 8:11 PM CDT (01:11 UTC)
Expired
Jun 23, 2017, 9:00 PM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WUUS54 KSHV 240111
SVRSHV
ARC133-240200-
/O.NEW.KSHV.SV.W.0203.170624T0111Z-170624T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
811 PM CDT FRI JUN 23 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Central Sevier County in southwestern Arkansas...

* Until 900 PM CDT

* At 811 PM CDT, a severe thunderstorm was located over De Queen,
  moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  De Queen, Horatio, Lockesburg, Lebanon, Geneva, Central, Provo,
  West Line and Bellview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3419 9410 3398 9409 3386 9427 3402 9447
      3419 9424
TIME...MOT...LOC 0111Z 314DEG 7KT 3405 9433 

HAIL...1.00IN
WIND...60MPH
 
$$

15
1 follow-up statement
267 
WWUS54 KSHV 240145
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
845 PM CDT FRI JUN 23 2017

ARC133-240200-
/O.CON.KSHV.SV.W.0203.000000T0000Z-170624T0200Z/
Sevier AR-
845 PM CDT FRI JUN 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL SEVIER COUNTY...

At 845 PM CDT, a severe thunderstorm was located between DeQueen and 
Horatio, moving south at 10 to 15 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
De Queen, Horatio and West Line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3404 9430 3400 9424 3388 9429 3402 9447
      3403 9437
TIME...MOT...LOC 0145Z 014DEG 11KT 3397 9437 

HAIL...0.75IN
WIND...60MPH
 
$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:27 PM CDT, 44 minutes earlier.

Area forecast discussion, Jun 23, 7:27 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
727 PM CDT Fri Jun 23 2017

.AVIATION...
For the ArkLaTex, VFR for now, but a convective complex is looming
to our N from near KDEQ to KLLQ in AR. This feature will have
life potentially all night as a cold front is draping in as well.
This TS activity will likely be affecting AR sites and perhaps LA
TAFS as well during the late evening and early morning. The cold
front will filter N/NE low level winds just as the morning stratus
is lifting after daybreak and may crop up some early convection.
Improvements back to VFR may take time in the afternoon on Sat. /24/

&&

.PREV DISCUSSION... /issued 338 PM CDT Fri Jun 23 2017/

DISCUSSION...
The remnants of Tropical Depression Cindy may have shifted well
north and east of the Four-State Region today, but in its wake, a
rather moist atmosphere ensued. In fact, SHV 12Z sounding showed a
PWAT of 2.28 inches which is quite impressive. This tropical-like
environment coupled with a mid-level shear axis and a 300-500
m2/s2 0-3 km SRH axis resulted in lingering scattered showers
/moderate to heavy rainfall makers/ and a few thunderstorms across
portions of southwest AR and north central LA earlier this
morning. Some of the storms became strong to severe, with wind the
primary threat. The mid-level shear and SRH axes have since waned
and thus so has the precipitation. Current radar analysis showed
the tail-end of a line of storms stretching from southern LA to
across the Tennessee Valley that have brushed across our far
southeast zones late this aftn. Furthermore, an MCS was
propagating southwest across southern MO to across northern AR
late this aftn along a southeastward moving cold front. Isolated
showers and thunderstorms have struggled to develop across
southwest AR given the airmass is likely worked over from the
earlier convection. However cloud cover has thinned across
portions of east TX, deep east TX and southeast OK, which
therefore allowed for temps to warm into the lower 90s which could
garner isolated showers/thunderstorms. In addition, with
dewpoints in the lower to middle 70s, there are concerns for heat
index values increasing to between 100-105 for some locales across
east TX this aftn, which is one-half of our Heat Advisory
Criteria. The second-half of our Heat Advisory Criteria is that
these warm and rather moist conditions combine for heat index of
105 or greater are expected for consecutive days which is not the
case, but more on that in a bit. Temps remained in the 80s
elsewhere given the extensive mid-upper level cloud cover within a
tropical-like environment.

Attention will turn to a broad UA trough that has extended from
southern Canada southwest to across the Northern Plains and to
near the Central Plains late this aftn. A 1020 mb sfc ridge across
the Southern Rockies was pushing a cold front southeast across
the Panhandles and Southern Plains with it encountering the
Ouachita Mountains hence right on our doorstep. It is this same
front that has generated the MCS to our north. Sfc winds have
veered to the northwest across Pittsburg county in southeast OK,
likely a pre-frontal feature, whilst Choctaw county in far
southeast OK has a calm wind, which at times occurs before a wind
shift. The timing for the impingement of the front is still of
much debate between the quicker NAM and the slower GFS. This time
of year, it is usually hard-pressed to get a cold front let alone
having a quick propagation as suggested by the NAM solution (the
NAM pushes the front through the entire CWA by mid-morning
Saturday versus just south of the I-20 corridor per the GFS/. Will
elect to lean towards the GFS depiction of the front and as such,
the MCS will continue to move southeast likely not affecting the
region, but additional storm development along the front will
affect the area. The precip will impact the far northern zones
between 24/00-03Z, nearing the I-20 corridor between 24/09-12Z and
spread to the remaining areas by mid to late morning. Per the
GFS, the front will clear the southern zones by late Saturday
aftn/early evening and will slowly see precip wane from north to
south as the fropa ushers in a drier airmass. Model guidance hints
at 0-6 km bulk shear values of 30-50 kts across southeast OK and
portions of southwest AR and extreme northeast TX this evening,
suggesting that some storms could become organized and produce
gusty winds /primarily/ and intermittent large hail. The 0-1 km
helicity values are projected to be rather weak so attm, the
threat for tornadoes will be rather low. Nonetheless, the
existence of a frontal boundary still raises concern for the
plausibility of an isolated tornado given the right local
environmental circumstance, so can not discount it completely. The
cold front will also cause daytime temps to drop into the lower-
middle 80s tomorrow /some 8-10 degrees below norm/ which mitigates
the issuance for a Heat Advisory. Precip will linger across the
southern-half of the CWA through Monday morning during which time
the front will be rather diffused and sfc ridging near the region
will maintain a drier airmass.

Thereafter a typical summer-time pattern will take place with
diurnally driven sea-breeze convection nearing/moving across the
southern-half of the FA each aftn on Wednesday-Friday. Flow aloft
will back from the northwest to the southwest by the end of the
week, courtesy of a northeastward moving UA low across the
Northern Plains. Its southern periphery could brush across our
northern zones late week/early weekend and perhaps generate
showers and thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  82  69  85 /  60  70  30  30
MLU  74  82  69  85 /  60  70  20  20
DEQ  69  82  62  85 /  60  40  10  10
TXK  71  80  65  84 /  60  60  20  10
ELD  71  81  64  85 /  60  60  10  10
TYR  75  83  68  85 /  60  70  40  40
GGG  73  82  68  85 /  60  70  40  30
LFK  76  86  71  85 /  40  70  50  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/29
Hazardous weather outlook, Jun 23, 10:47 AM CDT, 9 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1047 AM CDT Fri Jun 23 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241600-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1047 AM CDT Fri Jun 23 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

With the remnants of Tropical Storm Cindy having moved well north
and east of our region today, much of the rainfall associated with
Cindy will move north and east with her. However scattered
showers and a few thunderstorms lingered across portions of
southwest Arkansas and north central Louisiana late this morning,
with a few storms approaching strong levels. A gradual eastward
shift of the precipitation exiting the region will take place by
this afternoon. The lack of scattered showers and thunderstorms
will be temporary as a cold front will begin moving into the
Middle Red River Valley of Northeast Texas, Southeast Oklahoma and
Southwest Arkansas this evening. Along with this frontal boundary
will be scattered to numerous showers and thunderstorms and this
activity will build southward towards the Interstate 20 Corridor
of Northeast Texas and Northern Louisiana late tonight. Some of
these storms could become strong to severe overnight, with
damaging wind gusts and large hail will be the primary threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous showers and thunderstorms in association
with a cold front will effect most of the Four State Region during
the day Saturday before the activity tries to push southward and
taper off Saturday Night into Sunday along with the cold front.
Low chances for showers and thunderstorms will remain in the
forecast through early Monday mainly along and south of the I-20
Corridor as well. Otherwise, we should see a drying trend through
the early part of next week with low rain chances returning once
again by the end of the upcoming work week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed tonight.

In the hours before

Local storm report, Jun 23, 3:58 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 AM     TSTM WND DMG     3 SE POWHATAN           31.84N 93.18W
06/23/2017                   NATCHITOCHES       LA   PUBLIC

            SEVERAL TREES UPROOTED AND LARGE LIMBS
            SNAPPED NEAR AND SOUTH OF POWHATAN.

&&

BH
Local storm report, Jun 23, 4:00 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 PM CDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 AM     TSTM WND DMG     2 SE CAMPTI             31.87N 93.09W
06/23/2017                   NATCHITOCHES       LA   PUBLIC

            LARGE TREE LIMBS SNAPPED.

&&

BH
Special weather statement, Jun 23, 4:25 PM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
425 PM CDT FRI JUN 23 2017

OKZ077-232215-
McCurtain OK-
425 PM CDT FRI JUN 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCCURTAIN COUNTY
UNTIL 515 PM CDT...

At 425 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ringold, or 26 miles northeast of Hugo, moving southeast at 5 mph.

Half to three quarter inch hail and winds of 40 to 50 mph will be
possible with this storm.

Locations impacted include...
Rufe and Ringold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3417 9493 3408 9514 3412 9516 3423 9515
      3424 9515 3425 9505 3428 9505 3428 9504
TIME...MOT...LOC 2124Z 334DEG 5KT 3420 9510

15
Special weather statement, Jun 23, 7:30 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
730 PM CDT FRI JUN 23 2017

ARZ051-240115-
Howard AR-
730 PM CDT FRI JUN 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOWARD COUNTY UNTIL
815 PM CDT...

At 730 PM CDT, Doppler radar was tracking a strong thunderstorm
about 5 miles north of Dierks, moving east at 10 mph.

Half inch hail and strong winds of 40 to 50 mph will be possible
with this storm.

Locations impacted include...
Dierks, Corinth and Muddy Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3427 9394 3426 9392 3419 9392 3418 9382
      3404 9382 3413 9407 3426 9404 3428 9394
TIME...MOT...LOC 0029Z 279DEG 9KT 3420 9401

15
Special weather statement, Jun 23, 7:33 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
733 PM CDT FRI JUN 23 2017

ARZ060-061-240130-
Hempstead AR-Nevada AR-
733 PM CDT FRI JUN 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR HEMPSTEAD AND NEVADA COUNTIES
UNTIL 830 PM CDT...

At 733 PM CDT, Doppler radar was tracking strong thunderstorms
developing along a gust front along a line extending from near
Nashville to near Bluff City. Movement was south at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Hope, Prescott, Emmet, Blevins, Perrytown, Rosston, Fulton,
Washington, Willisville, Bodcaw, Bluff City, McCaskill, Ozan, Cale,
McNab, Patmos, Oakhaven, Young, Sutton and Waterloo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3401 9375 3396 9362 3395 9353 3396 9347
      3395 9342 3396 9338 3390 9330 3384 9329
      3383 9323 3380 9318 3382 9314 3378 9310
      3346 9312 3349 9371 3352 9375 3353 9374
      3358 9382 3361 9382 3362 9384 3401 9382
TIME...MOT...LOC 0033Z 012DEG 26KT 3397 9383 3374 9308

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:30 PM CDTSpecial Weather StatementSHVHoward45 min
Jun 23, 7:33 PM CDTSpecial Weather StatementSHVHempstead, Nevada57 min
Jun 23, 8:36 PM CDTSpecial Weather StatementSHVHempstead39 min
Jun 23, 8:51 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier54 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.